MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X30; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X30; STENT, ILIAC
Model Number C10030SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18093153 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician went to start deploying the smart control 10x30 stent, slowly moving the control wheel and the stent jumped off the rail and deployed distal to where the target lesion was.A smart control 10x40 was used to complete the case.No harm/injury was done to the patient and another stent had to be used to cover the lesion.The stent was stored and prepped per the instructions for use (ifu).It was also noted that there were no issues with the stent.It was noted that there was no resistance deploying the stent as the stent jumped off the rail system.The temperature exposure indicator on the pouch was checked and confirmed that the black dotted pattern with a grey background was clearly visible.Nothing unusual was noted about the stent delivery system prior to use.The stent was constrained within the outer member/sheath after removal from the tray.A stopcock was connected to the y-connector of the tuohy borst valve.There was no difficulty encountered flushing the stopcock or the sds.A 6f sheath was used for the procedure.The smart control locking pin was in place during advancement towards the lesion.The locking pin was noted not to be removed before attempting to deploy the smart control stent.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The user did hold the handle of the smart control sds flat and straight outside the patient.The tantalum markers were observed to open symmetrically.Unusual force was not applied during deployment of the stent.The target lesion was measured to be 9mm in diameter.The additional stent expand fully with good wall apposition.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, h1, h2, h3 and h6 the physician went to start deploying the smart control 10x30 stent, slowly moving the control wheel and the stent jumped off the rail and deployed distal to where the target lesion was.A smart control 10x40 was used to complete the case.No harm/injury was done to the patient and another stent had to be used to cover the lesion.The stent was stored and prepped per the instructions for use (ifu).It was also noted that there were no issues with the stent.It was noted that there was no resistance deploying the stent as the stent jumped off the rail system.The temperature exposure indicator on the pouch was checked and confirmed that the black dotted pattern with a grey background was clearly visible.Nothing unusual was noted about the stent delivery system prior to use.The stent was constrained within the outer member/sheath after removal from the tray.A stopcock was connected to the y-connector of the tuohy borst valve.There was no difficulty encountered flushing the stopcock or the sds.A 6f sheath was used for the procedure.The smart control locking pin was in place during advancement towards the lesion.The locking pin was noted not to be removed before attempting to deploy the smart control stent.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The user did hold the handle of the smart control sds flat and straight outside the patient.The tantalum markers were observed to open symmetrically.Unusual force was not applied during deployment of the stent.The target lesion was measured to be 9mm in diameter.The additional stent expanded fully with good wall apposition.The product was returned for analysis.One non-sterile smart control, iliac 10x30cm self-expanding stent delivery system was received for analysis inside a plastic bag.Per visual analysis, the device was received fully deployed, no stent was received; the locking pin of the unit was already removed from the unit, neither returned for evaluation.No anomalies were observed.Per dimensional analysis, the usable length of the stent delivery system was found within specification.Per functional analysis a stent deployment test could not be performed as the stent was already deployed.However, a simulation of deployment was done.The unit was reset.Then, the tuning dial was rotated, and the slider knob was pushed down, and no anomalies were detected.A product history record (phr) review of lot 18093153 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty - inaccurate placement¿ was not confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.The device did not present any obvious indication of a manufacturing defect or anomaly that could contribute to the reported event.Even though the stent of the unit was received already deployed, deployment test simulation and dimensional analysis were successfully performed on the unit.Procedural images were not provided for review.According to the instructions for use, which are not intended as a mitigation of risk, ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system a.Ensure locking pin is still in place.B.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal a.Advance the stent delivery system past the stricture site.B.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target stricture.C.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target stricture site.Stent deployment a.Verify that the delivery system¿s radiopaque stent markers (leading and trailing ends) are proximal and distal to the target stricture.B.Ensure that the introducer sheath does not move during deployment.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 10X30
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14709575
Report Number9616099-2022-05719
Device Sequence Number5075317
Product Code NIO
UDI-Device Identifier20705032024577
UDI-Public(01)20705032024577(17)240229(10)18093153
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberC10030SL
Device Catalogue NumberC10030SL
Device Lot Number18093153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMART CONTROL STENT (10X40)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown